LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Sulfa-based Drug Allergy? Or my body saying "no more!"

 - UBBFriend: Email this page to someone!    
Author Topic: Sulfa-based Drug Allergy? Or my body saying "no more!"
Bill ATL
Member
Member # 7817

Icon 1 posted      Profile for Bill ATL     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi All...

I had an allergic reation to Septra a couple weeks ago (with red ichy rash). I stopped that and went back to my Zith/Mepron combo. Everything has been fine.

I took my 1st Flagy pill today, and started to feel the pin-prick-like pains shooting over my body, just like the septra reaction. It seems to be at a low level, but am kinda hesitant to take the next one (tonight). I am wondering if that might be a sulfa-based drug as well.

If they are not the same type of drug/abx...what is happening? I haven't changed diet/lifestyle from previous.

I'm pretty confident that this is not a herx!

Anyone know or had this experience?

Calling my llmd as well.

Thx

--------------------
Bill

**Question everything...it may save your life!!!**

Posts: 80 | From ATLantic Seaboard | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
MizMo
LymeNet Contributor
Member # 8389

Icon 1 posted      Profile for MizMo   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
What side effects may occur?

Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor immediately. Only your doctor can determine whether it is safe for you to continue taking Trichozole (Flagyl / Protostat).

Two serious side effects that have occurred with Trichozole (Flagyl / Protostat) are seizures and numbness or tingling in the arms, legs, hands, and feet. If you experience either of these symptoms, stop taking the medication and call your doctor immediately.

* More common side effects may include:

* Abdominal cramps, constipation, diarrhea, headache, loss of appetite, nausea, upset stomach, vomiting Less common side effects may include:

Blood disorders, confusion, dark urine, decreased sex drive, depression, difficulty sleeping, dizziness, dry mouth (or vagina or vulva), fever, flushing, furry tongue, hives, inability to hold urine, increased production of pale urine, inflamed mouth or tongue, inflammation of the rectum, irritability, lack of muscle coordination, metallic taste, occasional joint pain, pain during sexual intercourse, painful or difficult urination, pelvic pressure, rash, stuffy nose, vertigo, weakness, yeast infection (candida) in vagina

Found this searching "Flagy side effects"
Checking with your LLMD is a good move
~~Mo

--------------------
http://scottsbt.com/maureen/mo2.htm

Posts: 145 | From Mystic Island, NJ 08087 | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
Bill ATL
Member
Member # 7817

Icon 1 posted      Profile for Bill ATL     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thx Ed...

I actually just got off the phone with the LLMD office...they said "no" on the Flagyl.

They said to finish the zith/mepron combo without it and that we would revisit everything @ my next appt.

Thx for the input!

Bill

--------------------
Bill

**Question everything...it may save your life!!!**

Posts: 80 | From ATLantic Seaboard | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.